Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 22, 1995, 7:30 PM CDT for Collingsworth County, Texas. It was in force for 30 min.
The area
The counties it named.
The facts
- Issued
- May 22, 1995, 7:30 PM CDT (00:30 UTC)
- Expired
- May 22, 1995, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Collingsworth County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 3991 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 230029 TORAMA TXC087-230100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 730 PM CDT MON MAY 22 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...COLLINGSWORTH COUNTY AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADIC THUNDERSTORM JUST NORTH OF LUTIE. THIS THUNDERSTORM WAS MOVING SOUTHEAST AT 25 MILES AN HOUR. IF YOU ARE OUTDOORS...DO NOT WATCH FOR THE TORNADO. SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED BUILDINGS. AS A LAST RESORT... FIND A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 22, 2:46 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 22, 2:46 PM CDT, 4 hours 44 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 240 PM CDT MON MAY 22 1995 CAP IS ERODING QUICKLY ACROSS THE EASTERN HALF OF THE PANHANDLE. CONVECTIVE TEMPERATURE AT AMA WAS 89 FROM THIS MORNING/S RUN. WE ARE 88 AS WE SPEAK AT 2PM CDT. DRYLINE IS JUST EAST OF DHT AND IS BETWEEN CVS AND AMA. THE DRYLINE WILL PROBABLY PUSH EAST TO A GUY TO JUST EAST OF AMA LINE BY SUNSET...BUT THEN IS WILL RETREAT BACK INTO EASTERN NEW MEXICO BY EARLY MORNING TUESDAY. ETA SEEMS TO HAVE THE BEST HANDLE OF THE NEXT 24 HOURS...WHILE THE NGM HAS THE BEST HANDLE ON THE 24 TO 48 HOUR TIME FRAME. UPPER LOW NOW OVER SOUTHERN CALIFORNIA WILL CONTINUE TO DIG WITH THE HELP OF THE COUPLING OF THE JETS. THE ETA DROPS THE LOW SOUTH- SOUTHEAST FROM IT/S CURRENT POSITION OVER SOUTHEASTERN COLORADO. THIS SEEMS REASONABLE GIVEN THE STRONG DIVERGENCE ALOFT AND STRENGTHENING CONVERGENCE JUST ABOVE THE SURFACE DUE TO THE NOCTURNAL LOW LEVEL JET THAT IS EXPECTED TO DEVELOP TONIGHT. GIVEN THE ABUNDANT MOISTURE AT SURFACE...A VORT LOBE MOVING OVER THE PANHANDLES AND A STRONG WIND SHEARED ENVIRONMENT...CAN NOT SEE HOW THUNDERSTORMS WILL NOT EXPLODE TONIGHT. THUNDERSTORMS LOOK LIKE AN ALL DAY EVENT ON TUESDAY...WITH THE FRONT IN THE AREA AND COOLER TEMPERATURES ALOFT...HELPING OUT WITH THE INSTABILITY. ANOTHER CONCERN WILL BE HEAVY RAINFALL FOR THE EAST...ESPECAILLY THE NORTHEAST. THIS IS WHERE THE NGM COMES IN BETTER. THE NGM HANDLES THE DEPTH OF THE COLD AIR BETTER AND IT HANDLES THE OVERDOING EVENT TUESDAY INTO TUESDAY NIGHT BETTER. WILL MENTION HEAVY RAINFALL POSSIBLE FOR THE EASTERN THIRD AND WILL LET LATTER SHIFTS WATCH HOW THE SITUATION EVOLVES. TAKING IN ACCOUNT THE ETA MOVEMENT OF THE FRONT FROM THE NORTH...WILL KEEP THE MUCH COOLER AIR OUT OF THE AREA UNTIL TUESDAY NIGHT INTO WEDNESDAY. WILL NOT EXPECT THE FRONT THROUGH AMA UNTIL TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. WILL GO ABOVE GUIDANCE TEMPERATURES TONIGHT AND TOMORROW...BUT WILL STICK CLOSER TO THE NGM NUMBERS FOR THE LATTER PERIODS. SOME EARLY NUMBERS DHT 58/75 48/59 46 AMA 61/81 54/63 50 .AMA...NONE. .OK...NONE. GOEHRING
In the hours before
Special weather statement, May 22, 4:52 PM CDT, 2 hours 38 minutes before
OKZ001>003-TXZ001>026-222215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT MON MAY 22 1995 TORNADO WATCH NUMBER 456 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN THE TEXAS PANHANDLE...DALLAM...HARTLEY...OLDHAM...DEAF SMITH... SHERMAN...MOORE...POTTER...RANDALL...PARMER...AND CASTRO. AMARILLO IS NO LONGER INCLUDED IN THE TORNADO WATCH. THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 456 IN THE OKLAHOMA PANHANDLE...CIMARRON...TEXAS...AND BEAVER. IN THE TEXAS PANHANDLE THE FOLLOWING COUNTIES ARE STILL IN THE TORNADO WATCH... HANSFORD...HUTCHINSON...CARSON...ARMSTRONG...BRISCOE...OCHILTREE... ROBERTS...GRAY...DONLEY...HALL...LIPSCOMB...HEMPHILL...WHEELER... COLLINGSWORTH...AND CHILDRESS. PLEASE STAY TUNED TO YOUR RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ANDRADE
Special weather statement, May 22, 6:35 PM CDT, 55 minutes before
OKZ001>003-TXZ001>026-230005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 633 PM CDT MON MAY 22 1995 TORNADO WATCH NUMBER 456 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN THE OKLAHOMA PANHANDLE...CIMARRON AND TEXAS. IN THE TEXAS PANHANDLE THE FOLLOWING COUNTIES ARE NO LONGER IN THE TORNADO WATCH...HANSFORD... HUTCHINSON...CARSON...ARMSTRONG...SWISHER...AND BRISCOE. THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 456...IN THE OKLAHOMA PANHANDLE...BEAVER. IN THE TEXAS PANHANDLE THE FOLLOWING COUNTIES ARE STILL IN THE TORNADO WATCH...OCHILTREE...ROBERTS...GRAY ...DONLEY...HALL...LIPSCOMB...HEMPHILL...WHEELER...COLLINGSWORTH... AND CHILDRESS. PLEASE STAY TUNED 2TO YOUR RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:58 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 47 min |
| May 22, 8:46 PM CDT | Tornado Warning | AMA | Wheeler | 29 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.